I have been recently diagnosed with Hypothyriodism. My doc prescribed taking Levothyroxine 0.05 mg (50mcg). I have been suffering from acne from as long as i can remember but off late it has become really bad and i get these red cystic pimples all over my cheeks. My skin too is really dry. Does this medication cause acne to get worse? What can i do to reduce the acne? Plz help as am really frustrated.
Usually it's hyperthyroidism (in this case possibly too much synthroid) that would cause oily skin and acne. But I have had patients report acne with these medications even though the levels show it's not too much -- so hard to know if definite relationship.
I think that medicine is strong that's why it's reacting.The main reason of having acne in your face is strongness of that medicine.So drink lots of water........And take information about Hypothyriodism here
You could have your levels or testosterone and progesterone checked. If your Progesterone is spilling into Testosterone - boils and oily skin are very common in the senerio. I was too high on Progesterone and zits were out of control and painful for me. Until I dropped that level it was a problem
Low levels of hypothyroidism can sometimes off balance these other hormones and cause issues.
hi, i am 35 years old and i have had hypothyroidism since i've been 12. i am on synthroid 88mcg. I also have acne and have had it since i was a teen. i can't seem to get it to clear up and i have dry patches of skin on my arms. i have had my doc check my thyroid again and again, because i just don't feel right and my skin in a wreck. he keeps telling me my thyroid is in normal limits with the meds i'm on. so next i think i'll have him check other homorne levels, maybe something there is screwed up??? i'll let ya know what i find out.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.